MAUDE Adverse Event Report: STRYKER GMBH INTERMEDIATE TARGETING SLEEVE GAMMA4; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH INTERMEDIATE TARGETING SLEEVE GAMMA4; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 14202100
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported: when targeting accuracy was checked prior to nail insertion, the drill did not pass through the distal hole of the nail and contacted the anterior of the nail.When the nail was replaced and checked again, the drill made contact with the anterior of the nail as well.So, the surgeon switched to using other systems.
 
Additional Manufacturer Narrative
Correction - please refer to d9/h3 - the product was returned for evaluation, h6 (device &method code).The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The received targeting sleeve was visually inspected where device looked to be in good appearance, but a small fragment of the clamping lever was broken from the thinnest cross-section of the web.The broken surface indicates towards breakage in a brittle manner as indicated by smooth surface without any plastic deformation and the surface around the breakage portion showed irregular milling groove indicating towards mishandling of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a combination of user and manufacturing related issue.The event was caused as the device fell which is also stated in the event description and confirmed during device inspection as well.Although, an nc was previously opened because of a recurring issue of breakage of the device and a capa was initiated which suggests that there are manufacturing errors, leading to the piece to be more fragile and lead to breakage.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported: when targeting accuracy was checked prior to nail insertion, the drill did not pass through the distal hole of the nail and contacted the anterior of the nail.When the nail was replaced and checked again, the drill made contact with the anterior of the nail as well.So, the surgeon switched to using other systems.Update 9/2/24 additional information indicates the drill was damaged by falling due to the inspector's negligence.

Brand Name
INTERMEDIATE TARGETING SLEEVE GAMMA4
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19997393
Report Number0009610622-2024-00796
Device Sequence Number11869942
Product Code HSB
UDI-Device Identifier07613327591477
UDI-Public07613327591477
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14202100
Device Lot NumberKP505119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown